Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 2, 2006, 3:48 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 2, 2006, 12:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 3:48 AM MST (10:48 UTC)
- In effect from
- Jan 2, 2006, 12:00 PM MST
- Expired
- Jan 3, 2006, 2:56 AM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 021048 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 AM MST MON JAN 2 2006 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY... .A COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS AFERNOON AND EVENING. AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP FOR PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-009-012-015-021900- /O.NEW.KFGZ.WI.Y.0001.060102T1900Z-060103T0500Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 348 AM MST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MST THIS EVENING. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING IN THE ADVISORY AREA. THE STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING THE LATE EVENING HOURS...BUT WILL REMAIN STRONG AND LOCALLY GUSTY THROUGH OUT THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ MAS
4 follow-up statements
000 WWUS75 KFGZ 021826 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1126 AM MST MON JAN 2 2006 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY... .A COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS AFTERNOON AND EVENING. AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP OVER PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-009-012-015-030200- /O.CON.KFGZ.WI.Y.0001.060102T1900Z-060103T0500Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 1126 AM MST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING IN THE ADVISORY AREA. THE WIDESPREAD STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA AFTER 10 PM...BUT IT WILL REMAIN LOCALLY GUSTY THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ 41
000 WWUS75 KFGZ 030207 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 707 PM MST MON JAN 2 2006 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TONIGHT... .A COLD FRONT APPROACHING NORTHERN ARIZONA THIS EVENING WILL BRING STRONG AND GUSTY SOUTHWEST WINDS ACROSS MOST OF COCONINO AND NAVAJO COUNTIES...AND PORTIONS OF NORTHWESTERN APACHE COUNTY. THESE WINDS WILL DECREASE AFTER THE COLD FRONT...WHICH WILL ARRIVE IN FLAGSTAFF AROUND MIDNIGHT...AND REACH THE NEW MEXICO BORDER AROUND 3 AM MST. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ010-013-016-039-040-030700- /O.EXB.KFGZ.WI.Y.0001.060103T0500Z-060103T1000Z/ CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK... FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI 707 PM MST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM MST TUESDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF AROUND 40 MPH ARE EXPECTED DEVELOP TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THESE WINDS WILL GRADUALLY DECREASE AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ004>007-015-030700- /O.EXT.KFGZ.WI.Y.0001.000000T0000Z-060103T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 707 PM MST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THESE WINDS WILL GRADUALLY DECREASE AFTER THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009-012-030700- /O.EXT.KFGZ.WI.Y.0001.000000T0000Z-060103T1000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...WUPATKI N.M.... TUBA CITY 707 PM MST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MST TUESDAY. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL GRADUALLY INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT IS EXPECTED TO CROSS THE AREA BETWEEN MIDNIGHT AND 2 AM MST WITH WINDS GRADUALLY DECREASING BELOW ADVISORY CRITERIA AFTERWARD. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 030704 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1204 AM MST TUE JAN 3 2006 ...STRONG WINDS EXPECTED ACROSS NORTH CENTRAL ARIZONA TONIGHT... .A COLD FRONT MOVING THROUGH NORTHERN ARIZONA TONIGHT WILL BRING STRONG AND GUSTY SOUTHWEST WINDS ACROSS EASTERN COCONINO...NAVAJO ...AND NORTHWESTERN APACHE COUNTIES. THESE WINDS WILL DECREASE AFTER THE COLD FRONT PASSES. THE COLD FRONT IS EXPECTED TO REACH THE NEW MEXICO BORDER AROUND 3 AM MST. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-015-030815- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-060103T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 1204 AM MST TUE JAN 3 2006 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. $$ AZZ009-010-012-013-016-039-040-031000- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-060103T1000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK... FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI 1204 AM MST TUE JAN 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF AROUND 40 MPH CAN BE EXPECTED TO TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THESE WINDS WILL GRADUALLY DECREASE AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 030956 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 256 AM MST TUE JAN 3 2006 AZZ009-010-012-013-016-039-040-031100- /O.CAN.KFGZ.WI.Y.0001.000000T0000Z-060103T1000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK... FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI 256 AM MST TUE JAN 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TO NORTHERN ARIZONA HAS MOVE EAST OF THE STATE THIS MORNING. BREEZY WINDS WILL CONTINUE THIS MORNING...HOWEVER THE WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:50 AM MST, 58 minutes earlier.
Area forecast discussion, Jan 2, 2:50 AM MST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 AM MST MON JAN 2 2006 .SYNOPSIS...A TROUGH OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING A CHANCE OF PRECIPITATION ACROSS NORTHERN ARIZONA TODAY. STRONG WINDS ARE EXPECTED ALONG AND JUST A HEAD OF THE FRONT THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. HIGH PRESSURE WILL BUILD BACK OVER THE STATE LATE TUESDAY THROUGH THE END OF THE WEEK WITH ABOVE NORMAL DAYTIME TEMPERATURES. && .DISCUSSION...A TROUGH OF LOW PRESSURE OFF THE CALIFORNIA COAST IS PUSHING A LARGE MOISTURE PLUME ALL THE WAY INTO MONTANA THIS MORNING. PRECIPITATION RATES UP TO 0.20 AN HOUR IN THE SIERRAS. THE TROUGH WILL SWING NORTHEASTWARD THROUGH UTAH TONIGHT. 7H WINDS AND PRESSURE GRADIENTS INCREASE ACROSS THE NORTHWESTERN THIRD OF THE CWA TODAY AND INTO THIS EVENING. WILL ISSUE A WIND ADVISORY FOR THIS AREA. PRECIPITATION WILL SPREAD EAST ACROSS THE CWA FROM THE NORTHWEST TO SOUTHEAST. THE GREATEST AMOUNTS WILL BE ACROSS THE KAIBAB PLATEAU...BUT AMOUNTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THE TROUGH WILL MOVE EAST OF ARIZONA BY NOON ON TUESDAY WITH MOST PRECIPITATION ENDING BY THEN. STRONG HIGH PRESSURE BEGINS TO BUILD OVER THE STATE BY EARLY WEDNESDAY. DAYTIME TEMPERATURES ARE EXPECTED TO BE 10 TO 15 DEGREES ABOVE NORMAL BY THE END THE WEEK. && .AVIATION...FOR THE 12Z PACKAGE...ANOTHER STORM SYSTEM WILL AFFECT NORTHERN ARIZONA TODAY. GUSTY SOUTHWEST WINDS OF 15-25 KTS WILL DEVELOP AFTER 18Z WITH A FEW GUSTS EXCEEDING 40 KTS THIS AFTERNOON AND EVENING. MOUNTAINS AND HIGHER TERRAIN WILL BE OBSCURED AT TIMES...ESPECIALLY TONIGHT. THERE WILL ALSO BE A SLIGHT CHANCE OF RAIN AND HIGHER ELEVATION SNOW SHOWERS AT MOST LOCATIONS OVERNIGHT WITH SCATTERED SHOWERS ACROSS THE NORTHWEST CORNER OF ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR ZONES 04/05/06/07/09/12/15 FROM NOON UNTIL 10PM. && MAS/DM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.